Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

A new construction of noncrossed product algebras


Authors: Bill Jacob and Adrian R. Wadsworth
Journal: Trans. Amer. Math. Soc. 293 (1986), 693-721
MSC: Primary 16A39; Secondary 12G05
MathSciNet review: 816320
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: New examples of noncrossed product division algebras are obtained, using methods different from all previous noncrossed product constructions. The examples are division algebras over intersections of $ p$-Henselian valued fields, and they have Schur index $ {p^m}$ and exponent $ {p^n}$ for any prime number $ p$ and any integers $ m \geqslant n \geqslant 2\;(n \geqslant 3\;{\text{if}}\;p = 2)$. The basic tools used in the construction are valuation theory and Galois cohomology; no generic methods are applied and there is no p.i. theory. Along the way, local-global principles are proved for central simple algebras over intersections of $ p$-Henselian valued fields.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A39, 12G05

Retrieve articles in all journals with MSC: 16A39, 12G05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0816320-X
PII: S 0002-9947(1986)0816320-X
Article copyright: © Copyright 1986 American Mathematical Society